Over the last year my father (64) has been going though diagnosing his issues regarding, remembering, anxiety, depression, etc. His Neurology Doctor tested for Alzheimer's and Frontal Lobe Dementia. He ruled out Alzheimers and concluded it "could be " the FLD. To deal with this, his pychiatrist perscribed Welbutrin.
I was with him for three weeks in late August things were very normal. He came to visit me this week (NOV. 8 to 9 weeks later) The change in his speech, confusion, trouble finding words was extremely noticable. Completely changed. He was started on the Welbutrin right when I left in August. I am concerned that this anti-depresent could be adversely affecting him? Unless this disesease can progress this fast? Any advice would be very much appreciated.
It's important that you advocate for your dad with his health care provider - and in this case, do it quickly. Many older people are very suspectible to medication interaction or side effects. Any time a dramatic change in behavior, memory or functioning is noted after the start of a new medication it should be suspect. Changing or discontinuing the medication can often reverse the damage, especially if it is caught quickly.
Medical confidentiality laws may prevent your dad's health care provider from discussing his condition with you, but you can still alert him/her to this situation and you can urge your father and the person who is closest to him to seek medical care quickly.
NOTICE: The information provided on this site is not a substitute for professional medical advice,
diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your
physician or other qualified health provider because of something you have read on Wellsphere.
If you have a medical emergency, call your doctor or 911 immediately.